Discussions that mention clonidine

High & Low Blood Pressure board


[QUOTE=beerzoids;2768680]I am in the process of stopping my calcium channel blocker (CCB) completely and forever. It has taken me 15 days to reduce it by 50%. I have had some problems with chest pains, higher blood pressure and difficulty breathing while reducing the CCB, so I am in a holding pattern at 50% for about another week, or two, before I resume trying to get rid of the CCB.

I am also in the process of making a permanent 50% reduction in my Digoxin. I have been at a 25% reduction for six days, and intend to take it slow with Digoxin too.

On a side note, I am also in the process of doubling my Ace Inhibitor. I am hoping that the doubling of my ACEI will make my elimination of the CCB kinder and gentler, after which I will get back to my normal dose of the ACEI.

During the past 20 years, I have frequently reduced, or stopped taking blood pressure medications. The only ones that have given me nasty problems during the reductions have been the CCB and Digoxin. Hmmmm!? That is not totally true. I had been on 1000mg of calcium for a while. When I started reducing the calcium supplements, I suffered some nasty problems, and had to reduce calcium slower than intended. I am now off calcium supplements.

You never know when the reducing or the elimination of a blood pressure medication is going to really give you nasty withdrawal problems. I would always reduce medication cautiously.


:blob_fire I agree with beerizoid, use caution when reducing meds, NOT all bp meds can be stopped abruptly, clonidine being one and beta blockers another.